Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 65, NWS Eureka, CA

May 25, 2022

NWS Eureka, CA issued this small craft advisory at May 25, 2022, 2:36 AM PDT. It took effect at May 25, 2022, 7:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 25, 2022, 2:36 AM PDT (09:36 UTC)
In effect from
May 25, 2022, 7:00 AM PDT
Expired
May 25, 2022, 9:08 PM PDT
In force
14 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

340 
WHUS76 KEKA 250936
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
236 AM PDT Wed May 25 2022

PZZ470-251745-
/O.CAN.KEKA.SC.Y.0063.000000T0000Z-220525T2200Z/
/O.NEW.KEKA.SC.Y.0065.220525T1400Z-220526T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
236 AM PDT Wed May 25 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
PDT THIS EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 7 AM this morning to 10 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-251745-
/O.EXT.KEKA.SC.Y.0064.000000T0000Z-220526T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
236 AM PDT Wed May 25 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and 
  seas 4 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-251745-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-220526T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
236 AM PDT Wed May 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
992 
WHUS76 KEKA 251539
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
839 AM PDT Wed May 25 2022

PZZ455-252345-
/O.CON.KEKA.SC.Y.0064.000000T0000Z-220526T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
839 AM PDT Wed May 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 4 to 6 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-252345-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-220526T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
839 AM PDT Wed May 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-252345-
/O.CON.KEKA.SC.Y.0065.000000T0000Z-220526T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
839 AM PDT Wed May 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
689 
WHUS76 KEKA 252208
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
308 PM PDT Wed May 25 2022

PZZ455-260615-
/O.CON.KEKA.SC.Y.0064.000000T0000Z-220526T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
308 PM PDT Wed May 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 4 to 6 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-260615-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-220526T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
308 PM PDT Wed May 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-260500-
/O.CON.KEKA.SC.Y.0065.000000T0000Z-220526T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
308 PM PDT Wed May 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
966 
WHUS76 KEKA 260408
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
908 PM PDT Wed May 25 2022

PZZ470-260515-
/O.CAN.KEKA.SC.Y.0065.000000T0000Z-220526T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
908 PM PDT Wed May 25 2022

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

PZZ455-261000-
/O.CON.KEKA.SC.Y.0064.000000T0000Z-220526T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
908 PM PDT Wed May 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-261000-
/O.CON.KEKA.SC.Y.0063.000000T0000Z-220526T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
908 PM PDT Wed May 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 24, 2:46 PM PDT, 11 hours 50 minutes earlier.

Area forecast discussion, May 24, 2:46 PM PDT, 11 hours 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
246 PM PDT Tue May 24 2022

.SYNOPSIS...Dry conditions and above normal temperatures are
expected through mid-week, with the warmest valleys across Lake,
eastern Trinity, and southeast Mendocino counties approaching 100
degrees on Wednesday. Cooler temperatures are expected Thursday
through the weekend, with light rain possible Friday into Sunday.

&&

.DISCUSSION...Coastal low cloudiness and fog has almost completely
dissipated as of this writing, with just some wisps of residual
stratus near Cape Mendocino. Temperatures ranged from the 50s along
the immediate coast to around 90 degrees over the S interior, with a
sharp temperature gradient across the coastal zones. Low clouds are
expected to redevelop and expand inland again tonight.

An upper-level ridge nearing the W Coast will continue to shift E
through Wednesday as the ridge itself gradually flattens. Even
warmer afternoon highs are expected Wednesday afternoon, with some
locations in Lake and southeast Mendocino Counties approaching 100F.

Model guidance shows the upper ridge shifting east of the region
during Thursday as a trough enters the NE Pacific. Cooler
temperatures will result, and that cooling trend is forecast to
continue into the weekend. In addition, a passing upper disturbance
Friday night into Saturday will support the occurrence of light
beneficial rainfall, with lingering shower activity persisting
through Sunday. /JG&SEC

&&

.AVIATION...Another morning of low cloud saturation as a shadow
marine layer hugged the Humboldt and Del Norte Coasts. The stratus
extended along the Eel River Delta and nearby valleys. A mid-morning
pirep from ACV reported clouds tops at 1,300 feet. By 12 noon, a
narrow band of stratus had retreated to the immediate coast (still
covering ACV). A weak-moderate gradient will ensure breezy winds
along the coast today. This morning over Southwestern Humboldt &
Western Mendocino, 2000 ft AGL winds presented a threat of LLWS for
general aviation. Interior areas will remain VFR as scattered cirrus
advects across the region. Overnight, areas of coastal stratus is
expected to redevelop. /TA

&&

.MARINE...Northerly winds strengthened to gale force wind gusts over
the southern outer waters early this afternoon as a high pressure
over the NEPAC tightened the surface pressure gradient. Isolated
gales is expected to develop over the southern inner waters late
this afternoon and into early evening, mainly downwind of Cape
Mendocino, as the upper ridge continue building in over the West
Coast throughout the day today. A Gale Warning is in effect for the
southern waters through this evening, coverage over the southern
inner water looks marginal though. These winds will generate steep
short period seas around 7 to 9 foot south of Cape Mendocino through
early Wednesday morning. Winds are expected to slowly ease from
north to south late this evening and Wednesday, with small craft
conditions through late Wednesday night...although winds over the
southern outer water will persist through early Thursday morning.
Seas will subside as a result. Thereafter, light to moderate breezes
with low seas is forecast for Thursday and Friday. Southerly winds
return on Saturday as an upper level trough and associated cold
front approaches, before northerly winds redevelop and increase into
early next week.

&&

.FIRE WEATHER...Hot afternoon temperatures in the 90s will aid in
minimum RH values in the teens today and Wednesday. In addition,
a warm airmass over the Central Valley and high pressure located
across the NE Pacific will bring a period of N winds gusting to
around 20 mph through this afternoon. This will continue to bring
an increased threat of fire spread to Lake, E Mendocino, and Trinity
counties. Fuels are continuing to dry across Lake County, and this
may be the last time a headline will suffice for that area for
similar conditions. Otherwise, hot temperatures and low RH values
will occur once again on Wednesday, but winds are forecast to trend
lighter, which will reduce the fire weather threat somewhat.
Thereafter, cooler and more humid conditions will spread across the
region Thursday into the weekend. /JG&SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 PM this afternoon for PZZ450-455.
     Small Craft Advisory until 3 PM Wednesday for PZZ470.
     Gale Warning until 9 PM this evening for PZZ455.
     Gale Warning until 9 PM this evening for PZZ475.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, May 24, 3:01 AM PDT, 23 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
301 AM PDT Tue May 24 2022

CAZ101>115-251015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
301 AM PDT Tue May 24 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:50 PM PDTSmall Craft AdvisoryEKA33 hr

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.